Alert archive / Kansas / Red Flag Warnings in 2017

Red Flag Warning 10, NWS Goodland, KS

March 6, 201713 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 6, 2017, 12:33 PM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 7, 2017, 11:00 AM CST. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 6, 2017, 12:33 PM CST (18:33 UTC)
In effect from
Mar 7, 2017, 11:00 AM CST
Expired
Mar 7, 2017, 7:00 PM CST
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 11:05 AM CSTNON-TSTM WND GST 60Mccook, NEWIND GUST OF 60 MPH MEASURED BY ASOS AT AIRPORT IN MCCOOK.
Mar 7, 11:12 AM CSTNON-TSTM WND GST 54Wray, COWIND GUST OF 54 MPH.
Mar 7, 11:14 AM CSTNON-TSTM WND GST 51Norton, KSWIND GUST OF 51 MPH.
Mar 7, 11:34 AM CSTNON-TSTM WND GST 58Yuma, COWIND GUST OF 58 MPH.
Mar 7, 12:18 PM CSTDUST STORM4 S Benkelman, KSZERO VISIBILITY REPORTED ALONG HWY 161 BETWEEN BB AND DD.
Mar 7, 3:17 PM CSTTSTM WND GST 59Mccook, NE
Mar 7, 3:17 PM CSTNON-TSTM WND GST 59Mccook, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2769 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

010 
WWUS83 KGLD 061833
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1133 AM MST Mon Mar 6 2017

...EXTREME FIRE WEATHER CONDITIONS TODAY AND CRITICAL FIRE 
WEATHER TUESDAY...

.The combination of west and northwest winds of 35 to 45 mph with
gusts around 60 mph and relative humidity values below 10 percent
will create extreme fire weather conditions across the area 
today. On Tuesday...west to northwest winds of 20 to 35 mph with 
gusts to 45 mph are expected. All outdoor burning should be 
avoided. Burn bans are in effect for parts of the area.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070600-
/O.UPG.KGLD.FW.A.0009.170307T1800Z-170308T0100Z/
/O.NEW.KGLD.FW.W.0010.170307T1700Z-170308T0100Z/
/O.CON.KGLD.FW.W.0009.000000T0000Z-170307T0200Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
1133 AM MST Mon Mar 6 2017 /1233 PM CST Mon Mar 6 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080...081...252...253 AND 254...
...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ TO 6 PM
MST /7 PM CST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity...which is in effect
from 10 AM MST /11 AM CST/ to 6 PM MST /7 PM CST/ Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...West 35 to 45 mph with gusts up to 65 mph. For
  Tuesday...west to northwest 20 to 35 mph with gusts to 45 mph.

* Relative Humidity...As low as 7 percent today. For Tuesday...as
  low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
4 follow-up statements
219 
WWUS83 KGLD 070205
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
705 PM MST Mon Mar 6 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TRI-STATE
AREA TUESDAY...

.The combination of northwest winds of 30 to 40 mph with gusts 
around 55 mph and relative humidity values near 10 percent will 
create critical fire weather conditions Tuesday. All outdoor 
burning should be avoided. Burn bans are in effect for parts of 
the area.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200-
/O.EXP.KGLD.FW.W.0009.000000T0000Z-170307T0200Z/
/O.CON.KGLD.FW.W.0010.170307T1700Z-170308T0100Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
705 PM MST Mon Mar 6 2017 /805 PM CST Mon Mar 6 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/
TO 6 PM MST /7 PM CST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015... 
016...027...028...029...041...042...079...080...081...252... 253 
AND 254... 
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252... 253 
AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...near 10 percent. 

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
683 
WWUS83 KGLD 070950
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
250 AM MST Tue Mar 7 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TRI-STATE
AREA TODAY...

.The combination of northwest winds of 30 to 40 mph with gusts
around 55 mph and relative humidity values of 10 percent will 
create critical fire weather conditions today. All outdoor 
burning should be avoided. Burn bans are in effect for multiple 
counties in the area.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071800-
/O.CON.KGLD.FW.W.0010.170307T1700Z-170308T0100Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
250 AM MST Tue Mar 7 2017 /350 AM CST Tue Mar 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/
THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...
013...014...015...016...027...028...029...041...042...079...080...
081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...West 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
179 
WWUS83 KGLD 071753
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1053 AM MST Tue Mar 7 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TRI-STATE
AREA TODAY...

.The combination of northwest winds of 30 to 40 mph with gusts
as high as 60 mph and relative humidity values of 10 percent will
extremely dangerous fire weather conditions today. All outdoor 
burning should be avoided. Burn bans are in effect for multiple 
counties in the area.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080100-
/O.CON.KGLD.FW.W.0010.000000T0000Z-170308T0100Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
1053 AM MST Tue Mar 7 2017 /1153 AM CST Tue Mar 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080...081...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...West 30 to 40 mph with gusts up to 60 mph. Strongest
  winds will be along and north of Highway 36.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
222 
WWUS83 KGLD 072002
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
102 PM MST Tue Mar 7 2017

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE TRI STATE
AREA TODAY AND FOR PARTS OF THE AREA WEDNESDAY...

.The combination of northwest winds of 30 to 40 mph with gusts as
high as 60 mph and relative humidity values of 10 percent will
extremely dangerous fire weather conditions today. All outdoor
burning should be avoided. Burn bans are in effect for multiple
counties in the area. On Wednesday...mild and dry conditions will
once again result in RH values dropping to around 15 percent or 
less. Winds along and north of Highway 36 may gust to 25 mph 
which could lead to another afternoon of critical fire weather 
conditions. 

COZ252-KSZ001>004-NEZ079>081-080415-
/O.NEW.KGLD.FW.A.0010.170308T1700Z-170309T0000Z/
/O.CON.KGLD.FW.W.0010.000000T0000Z-170308T0100Z/
Yuma-Cheyenne-Rawlins-Decatur-Norton-Dundy-Hitchcock-Red Willow-
102 PM MST Tue Mar 7 2017 /202 PM CST Tue Mar 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...079...080...081 AND 252...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...002...003...004...079...080...081 AND 252...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity...which is in
effect from Wednesday morning through Wednesday afternoon.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma. In 
  Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 
  002 Rawlins...Fire Weather Zone 003 Decatur and Fire Weather 
  Zone 004 Norton. In Nebraska...Fire Weather Zone 079 Dundy...
  Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...West 35 to 45 mph with gusts up to 60 mph. On
  Wednesday...west winds 15 to 25 mph along and north of 
  Highway 36.


* Relative Humidity...As low as 9 percent. On Wednesday...around 
  15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

COZ253-254-KSZ013>016-027>029-041-042-080100-
/O.CON.KGLD.FW.W.0010.000000T0000Z-170308T0100Z/
Kit Carson-Cheyenne-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-
Gove-Greeley-Wichita-
102 PM MST Tue Mar 7 2017 /202 PM CST Tue Mar 7 2017/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 013...014...015...016...027...028...029...041...042...
253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 253 Kit Carson 
  and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather 
  Zone 013 Sherman...Fire Weather Zone 014 Thomas...Fire Weather 
  Zone 015 Sheridan...Fire Weather Zone 016 Graham...Fire 
  Weather Zone 027 Wallace...Fire Weather Zone 028 Logan...Fire 
  Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire 
  Weather Zone 042 Wichita.

* Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:41 AM CST, 52 minutes earlier.

Area forecast discussion, Mar 6, 11:41 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1041 AM MST Mon Mar 6 2017

.SHORT TERM...(Today through Wednesday night)
Issued at 440 AM MST Mon Mar 6 2017

Main forecast concerns will be todays major wind/fire threat,
another fire weather threat for Tuesday, and how much to warm up
temperatures on Wednesday. Satellite is showing a highly amplified
pattern from the Pacific into North America. Rather strong and
negatively tilted upper trough is moving through the western portion
of the country.

Models at mid levels were starting out a little too far to the east
with the upper trough and lower heights. Models are starting a
little cool with the Gfs and Nam doing a little better than the
Canadian and the Ecmwf.

For fire weather information today and Tuesday please refer to the
Fire Weather section below.

Today/tonight...Very windy conditions continue to be on track for
today. Jet axis starts the day over the southeast half of the area.
By 18z the western half of the area is on the western side of the
jet. By 21z the area is solidly in the left rear quadrant/western
side of the jet. Also strong downward motion will develop across the
western portion of the area this morning and spread east. Satellite
showing that strong area of subsidence.

Very good lapse rates will be in place up to near 600 mb. Forecast
soundings and Bufkit show that 60 to 70 mph should have no problem
making it to the ground. However, if mixing occurs a little higher,
gusts 10 to 20 mph higher could be possible. So high wind warning
will continue. Areas of dust will occur and could cause visibilities
a half mile or less. A minor note, front is slower and temperatures
have been mild ahead of it. So raised todays high temperatures.

Tuesday/Tuesday night...After staying near or just south of the area
during the night the jet starts moving the north during the morning.
By mid to late morning the axis is over/near the northeast half to
two thirds of the area. New model data shows winds for the daytime
are a little higher than yesterday. Lapse rates continue to be very
good. Windy conditions are expected once again. However at this time
speeds look to be 20 to 40 mph with gusts to 50 mph.

Light winds and dry air mass will be in place during the night. So
temperatures should have problem dropping. Went toward the cooler
guidance.

Wednesday/Wednesday night...Should see plenty of sun. That combined
with some downslope winds and a continued dry air mass will allow
for a strong warmup. Guidance has been cool with this scenario
recently and went toward the warmer guidance.

.LONG TERM...(Thursday through Sunday)
Issued at 440 AM MST Mon Mar 6 2017

Days 4 through 7 forecast concerns are a possibility of precipitation
Friday night and again next Sunday night into Monday morning.

The mid-week zonal flow aloft continues through the end of the week
and into next weekend with a several embedded troughs expected to
move quickly east of the Rockies and across the High Plains region.
The short wave trough moving into the far western U.S. early Friday
moves quickly through the Intermountain region during the day on
Friday before emerging east of the Rockies over the High Plains
early Saturday.  Under the zonal flow aloft, a weak surface trough
will stretch along the southern and central High Plains. The surface
trough deepens into a closed low center over the far northern
panhandle region by Friday evening as the fast moving upper short
wave trough approaches

A slight chance of light rain Friday evening will become a chance of
light rain or snow after midnight Friday night as temperatures
approach freezing. The best chance of precipitation will be over
the eastern half of the forecast area where Gulf moisture will
have had an opportunity to be pulled northward into the plains
states ahead of the deepening surface low and associated trough
aloft.

Due to the fast moving nature of the open wave aloft, any
precipitation that develops will be minimal and is expected to move
quickly out of the region to the east Saturday morning.

Another much weaker disturbance moves east of the Rockies late
Sunday. Previous model runs indicated the potential for a chance of
very light precipitation over the north central Kansas and south
central Nebraska.  The most recent model runs have gone with a dryer
solution.  With the current disparity between model runs in day 7
and beyond, have opted to stay with the SuperBlend solution that
keeps a chance of light precipitation in the forecast.

Temperatures are expected to remain above average for this time of
year with lows in the lower to mid 30s during days 4 through 7. High
temperatures will gradually decrease with lower to mid 70s on
Thursday, upper 60s to lower 70s on Friday, and 60s through next
weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1041 AM MST Mon Mar 6 2017

Prevailing conditions should remain VFR at KGLD and KMCK, however
the strong winds this afternoon have produced blowing dust and vis
restrictions 3-6sm are possible this afternoon (and have already
been observed). Some locations in the KGLD and KMCK area have
reported 1/2sm vis, but confidence was too low as these areas of
dust do not appear to be in line to impact either terminal.
Strongest winds will decrease around 00Z with a lull in gusts late
tonight. Winds increase once again Tuesday, though the strongest
winds aloft are transitioning north and east of the terminals.
Common gusts this afternoon will be around 50kt and 35-40kt
Tuesday (daytime).

&&

.FIRE WEATHER...
Issued at 440 AM MST Mon Mar 6 2017

For today...west to northwest winds of 35 to 45 mph with gusts to at
least 70 mph are expected. Relative humidities in the single digits
will be in place. Red Flag warning was obviously continue with
extreme and potential dangerous conditions in place.

For Tuesday...west to northwest winds of 20 to 40 mph with gusts
up to 50 mph and relative humidities of 10 to 15 percent are
expected. As a result of this and collaboration, have issued a
Fire Weather Watch.

For Wednesday through Friday...relative humidities will continue
range from 15 percent to near 20 percent. However, the winds at this
time will stay much below the needed 25 mph.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Blowing Dust Advisory until 6 PM MST /7 PM CST/ this evening for
     KSZ001>004-013>016-027>029-041-042.

     High Wind Warning until 6 PM MST /7 PM CST/ this evening for
     KSZ001>004-013>016-027>029-041-042.

     Red Flag Warning until 7 PM MST /8 PM CST/ this evening for
     KSZ001>004-013>016-027>029-041-042.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for KSZ001>004-013>016-027>029-041-042.

CO...Blowing Dust Advisory until 6 PM MST this evening for COZ090>092.

     High Wind Warning until 6 PM MST this evening for COZ090>092.

     Red Flag Warning until 7 PM MST this evening for COZ252>254.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for COZ252>254.

NE...Blowing Dust Advisory until 6 PM MST /7 PM CST/ this evening for
     NEZ079>081.

     High Wind Warning until 6 PM MST /7 PM CST/ this evening for
     NEZ079>081.

     Red Flag Warning until 7 PM MST /8 PM CST/ this evening for
     NEZ079>081.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for NEZ079>081.

&&

SHORT TERM...BULLER
LONG TERM...LOCKHART
AVIATION...DR
FIRE WEATHER...BULLER
Hazardous weather outlook, Mar 6, 4:32 AM CST, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Goodland KS
332 AM MST Mon Mar 6 2017

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071315-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
332 AM MST Mon Mar 6 2017 /432 AM CST Mon Mar 6 2017/

This hazardous weather outlook is for east central Colorado...
extreme southwest Nebraska and northwest Kansas.

.DAY ONE...TODAY AND TONIGHT...

Extreme and potentially dangerous fire weather conditions will occur
across the entire area as a result of very low relative humidities
and sustained winds of 35 to 45 mph with gusts up 70 mph. As a result
a Red Flag Warning continues for the entire region. A High Wind
Warning is also in effect.

In addition, these strong winds will cause difficult driving
condition for lightweight and high profile vehicles. These winds
will also cause areas of blowing dust which could reduce visibilities
to a half mile or less.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

For Tuesday west to northwest winds will increase to 20 to 40 mph
with gusts up to 50 mph possible. These winds combined with low
relative humidities could create critical fire weather conditions
across the area. As a result a Fire Weather Watch has been issued for
the entire region.

For Wednesday through Friday...near critical fire weather conditions
are possible across much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today. Spotter reports of damage,
wind gusts, and reduced visibilities in blowing dust would be
greatly appreciated.

In the hours before

Local storm report, Mar 6, 11:34 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     NON-TSTM WND GST NORTON                  39.84N 99.89W
03/06/2017  M51 MPH          NORTON             KS   AWOS

            WIND GUST OF 51 MPH.

&&

SME
Local storm report, Mar 6, 11:41 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     DUST STORM       COLBY                   39.39N 101.05W
03/06/2017                   THOMAS             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 0.5 MILE VISIBILITY.

&&

SME
Local storm report, Mar 6, 11:47 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     NON-TSTM WND DMG OAKLEY                  39.13N 100.85W
03/06/2017                   LOGAN              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS SEMI BLOWN OVER ON I-70 NEAR
            OAKLEY. MINOR INJURIES REPORTED.

&&

SME
Local storm report, Mar 6, 12:04 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1104 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     NON-TSTM WND DMG GOODLAND                39.35N 101.71W
03/06/2017                   SHERMAN            KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A MOBILE HOME ROOF HAD BEEN
            BLOWN OFF AT 17TH AND TEXAS STREETS.

&&

SME
Local storm report, Mar 6, 12:07 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1107 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND DMG 4 SSE COLBY             39.34N 101.01W
03/06/2017                   THOMAS             KS   LAW ENFORCEMENT

            SEMI OVERTURNED AT MILE POST 58 ON INTERSTATE 70.

&&

RHUSTED
Local storm report, Mar 6, 12:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1118 AM MST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     NON-TSTM WND DMG GRAINFIELD              39.11N 100.47W
03/06/2017                   GOVE               KS   LAW ENFORCEMENT

            SEMI OVERTURNED AT THE JUNCTION OF K-23 AND INTERSTATE
            70.

&&

RHUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 5:13 AM CSTFire Weather WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more7 hr
Mar 6, 11:11 AM CSTBlowing Dust AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more8 hr

Nearby

Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.